Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 17, 2010, 3:42 PM CDT for Bandera County, Medina County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2010, 3:42 PM CDT (20:42 UTC)
- Expired
- Apr 17, 2010, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 4:50 PM CDT | FLASH FLOOD | 3 Nne Rio Medina, TX | WHERE COUNTY ROAD 2615 MEETS FM 371 IS FLOODED AND CLOSED |
| Apr 17, 4:50 PM CDT | FLASH FLOOD | 4 Se Mico, TX | WHERE COUNTY ROAD 2615 MEETS FM 471 IS FLOODED AND CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 68 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WGUS54 KEWX 172042
FFWEWX
TXC019-325-172245-
/O.NEW.KEWX.FF.W.0015.100417T2042Z-100417T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
342 PM CDT SAT APR 17 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN BANDERA COUNTY...
NORTH CENTRAL MEDINA COUNTY...
* UNTIL 545 PM CDT.
* AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM NEAR MEDINA LAKE AND MICO.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
RAINFALL AMOUNTS OF ONE AND THREE INCHES ARE POSSIBLE FROM THIS SLOW
MOVING THUNDERSTORM AS IT DRIFTS SLOWLY SOUTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2961 9915 2961 9900 2957 9892 2956 9884
2944 9885 2939 9901 2947 9910
$$1 follow-up statement
177
WGUS74 KEWX 172148
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
448 PM CDT SAT APR 17 2010
TXC019-325-172245-
/O.CON.KEWX.FF.W.0015.000000T0000Z-100417T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANDERA TX-MEDINA TX-
448 PM CDT SAT APR 17 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTH
CENTRAL MEDINA AND EXTREME SOUTHEASTERN BANDERA COUNTIES...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
STATIONARY THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BUT
OTHER SHOWERS WERE DEVELOPING OVER NORTHEASTERN MEEDINA COUNTY AND
WILL BE TRACKING OVER THE SAME AREA. RESIDUAL FLOODING COULD STILL
BE OCCURRING OVER THE WARNED AREA AS WELL.
LOCATIONS IN THE WARNING AREA INCLUDE MICO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 2961 9915 2961 9900 2957 9892 2956 9884
2944 9885 2939 9901 2947 9910
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 3:41 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 17, 3:41 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 PM CDT SAT APR 17 2010 ...HEAVY RAINFALL EVENT TO CONTINUE THROUGH THIS EVENING... .DISCUSSION... THE MID/UPPER LEVEL DISTURBANCE DRAPED ACROSS NORTH TEXAS WILL CONTINUE TO DRAW DEEP GULF MOISTURE INTO SOUTH AND SOUTH CENTRAL TEXAS THROUGH THIS EVENING. WHILE THERE IS A GENERAL LULL IN ACTIVITY ACROSS THE CWA...ANTICIPATING ANOTHER FLARE-UP LATER THIS AFTERNOON/EVENING AS THE COLD FRONT PUSHES FURTHER EAST TOWARD THE SLIGHTLY MORE UNSTABLE AIRMASS ALONG AND EAST OF I-35 DUE TO BETTER DAYTIME HEATING AND PWS ON THE ORDER OF ABOUT 1.5 INCHES. NEW RAINFALL AMOUNTS THROUGH THIS EVENING WILL GENERALLY AVERAGE ONE HALF OF AN INCH TO AN INCH...BUT DEEP TROPICAL MOISTURE IS STILL ADVECTING INTO THE REGION AHEAD OF THE COLD FRONT AND THUS ANTICIPATE ADDITIONAL ROUNDS OF ISOLATED EFFICIENT THUNDERSTORMS PRODUCING POSSIBLY THREE TO FIVE INCHES OF RAIN BEFORE DISSIPATING. HAVE CONTINUED THE CURRENT FLASH FLOOD WATCH UNTIL MIDNIGHT BUT HAVE REMOVED GILLESPIE...LLANO...AND KENDALL COUNTIES AS THE SURFACE FRONT HAS PUSHED THROUGH AND ONLY SCATTERED LIGHT RAIN IS ANTICIPATED THROUGH THIS EVENING. RAIN CHANCES WILL DECREASE SIGNIFICANTLY TOMORROW AS DRY NORTHWEST FLOW ALOFT FILTERS IN BEHIND THE COLD FRONT. PLEASANT AND MILD TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY AS BRIEF WEAK RIDGING PREVAILS. 12Z MODELS CONTINUE TO BE IN AGREEMENT OF A S/W TROUGH LIFTING OUT OF NORTHERN MEXICO LATE MONDAY AND PUSHING ACROSS SOUTH AND SOUTH CENTRAL TEXAS ON TUESDAY. THIS WILL LEAD TO A RENEWED CHANCE FOR RAIN BEGINNING MONDAY NIGHT AND EXITING TUESDAY EVENING. THE BEST MOISTURE AVAILABILITY APPEARS TO BE CONFINED MOSTLY TO SOUTH TEXAS BUT COULD SEE SOME ISOLATED DEEP CONVECTION ACROSS OUR SOUTHERN TIER OF COUNTIES. DRIER AND WARM CONDITIONS WILL SETTLE IN FOR MID-WEEK. MEANWHILE...A STRONGER UPPER LOW WILL SLIDE OUT OF THE PACIFIC NORTHWEST AND INTO THE FOUR-CORNERS REGION. GULF MOISTURE WILL RETURN ON THURSDAY AHEAD OF THIS SYSTEM. MID-RANGE MODELS ARE STILL HAVING DIFFICULTY RESOLVING THE PROGRESSION OF THE UPPER LOW. THE GFS IS FASTER WITH THIS SYSTEM WHILE THE ECMWF KEEPS THE LOW SOMEWHAT STATIONARY UNTIL THE END OF THE WEEK. HAVE CURRENTLY GONE WITH RAIN CHANCES RETURNING ON THURSDAY AND LINGERING THROUGH FRIDAY. DUE TO THE CONTINUING MODEL DISCREPANCIES AND THAT THE SYSTEM IS IN THE EXTENDED PERIOD OF THE FORECAST...CONFIDENCE IS MODERATE AT BEST AND THOROUGHLY EXPECT THAT THE FORECAST WILL UNDERGO SEVERAL CHANGES THROUGH THE UPCOMING FORECAST PACKAGES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 73 54 70 54 / 30 30 10 10 20 AUSTIN BERGSTROM INTL AIRPORT 57 72 53 69 52 / 40 30 10 10 20 NEW BRAUNFELS MUNI AIRPORT 56 74 56 72 55 / 40 20 10 10 20 BURNET MUNI AIRPORT 53 68 52 68 52 / 20 20 10 10 20 DEL RIO INTL AIRPORT 54 76 54 74 57 / 10 - 0 10 40 GEORGETOWN MUNI AIRPORT 55 71 53 67 53 / 30 30 20 10 20 HONDO MUNI AIRPORT 55 76 54 74 54 / 20 - - 10 30 SAN MARCOS MUNI AIRPORT 56 72 54 71 53 / 40 20 10 10 20 LA GRANGE - FAYETTE REGIONAL 59 73 57 70 54 / 70 40 30 10 20 SAN ANTONIO INTL AIRPORT 56 74 55 73 55 / 30 10 - 10 20 STINSON MUNI AIRPORT 58 75 56 74 56 / 40 10 - 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 25/01
Hazardous weather outlook, Apr 17, 2:03 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 203 PM CDT SAT APR 17 2010 TXZ171>173-183>194-202>209-217>225-228-181915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 203 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE EASTERN PORTION OF SOUTH CENTRAL TEXAS. A VERY MOIST ATMOSPHERE AND A SLOW MOVING COLD FRONT WILL PROMOTE SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN. WIDESPREAD ONE-QUARTER TO ONE-HALF INCH RAINFALL AMOUNTS ARE EXPECTED WITH ISOLATED TOTALS OF 3 TO 5 INCHES POSSIBLE. THIS ADDITIONAL RAINFALL OVER ALREADY SATURATED GROUND CAN PRODUCE RISES IN RIVER AND STREAMS..AS WELL AS INCREASED FLASH FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF SIGNIFICANT FLOODING DEVELOPS.
In the hours before
Local storm report, Apr 17, 12:50 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 10 WSW SAN ANTONIO 29.36N 98.64W
04/17/2010 BEXAR TX TRAINED SPOTTER
POTRANCO ROAD WEST OF LOOP 1604 IS CLOSED
&&
EVENT NUMBER EWX1000142
MCDONALDLocal storm report, Apr 17, 2:53 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 4 NE LEMING 29.11N 98.44W
04/17/2010 ATASCOSA TX LAW ENFORCEMENT
FM536 BETWEEN HIGHWAY 281 AND IH37 IS CLOSED.
&&
EVENT NUMBER EWX1000143
MCDONALDLocal storm report, Apr 17, 2:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD N PIPE CREEK 29.72N 98.93W
04/17/2010 BANDERA TX LAW ENFORCEMENT
ENGLISH AND MAUZRA ROADS ARE CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER EWX1000144
MCDONALDLocal storm report, Apr 17, 2:56 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLOOD N CASTROVILLE 29.35N 98.87W
04/17/2010 MEDINA TX LAW ENFORCEMENT
FM463... CR6710 AND CR5719 ARE CLOSED.
&&
EVENT NUMBER EWX1000145
MCDONALDLocal storm report, Apr 17, 2:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 10 W SAN ANTONIO 29.42N 98.66W
04/17/2010 BEXAR TX FIRE DEPT/RESCUE
3 VEHICLES ARE BEING RESCUED FROM LEON CREEK IN
SOUTHWEST SAN ANTONIO.
&&
EVENT NUMBER EWX1000146
MCDONALDLocal storm report, Apr 17, 3:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SAT APR 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD S SAN ANTONIO 29.42N 98.49W
04/17/2010 BEXAR TX MESONET
THERE ARE CURRENTLY 16 ROADS CLOSED IN SAN ANTONIO.
&&
EVENT NUMBER EWX1000147
MCDONALDThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:58 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Apr 16, 9:23 PM CDT | Flash Flood Warning | EWX | Caldwell | 97 min |
| Apr 17, 4:07 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 21 hr |
| Apr 17, 7:47 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 8:39 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Kendall, Medina | 3 hr |
| Apr 17, 9:11 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Kendall | 3 hr |
| Apr 17, 9:44 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Karnes, Wilson | 106 min |
| Apr 17, 10:34 AM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 116 min |
| Apr 17, 10:43 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Comal, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 17, 11:21 AM CDT | Flash Flood Warning | EWX | Bexar | 114 min |
| Apr 17, 12:31 PM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 119 min |
| Apr 17, 1:15 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Frio, Karnes, Medina and 1 more | 2 hr |
| Apr 17, 5:58 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Apr 17, 6:22 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 2 hr |
| Apr 17, 6:22 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.